Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 6, 2018, 6:19 PM CDT for Burt County, Cuming County, Nebraska. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 6:19 PM CDT (23:19 UTC)
- Expired
- Jun 6, 2018, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Burt County, NE, Cuming County, NE
The radar
The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:19 PM CDT | FLASH FLOOD | 5 W Oakland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WGUS53 KOAX 062319
FFWOAX
NEC021-039-070315-
/O.NEW.KOAX.FF.W.0002.180606T2319Z-180607T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley Nebraska
Issued by National Weather Service Hastings NE
619 PM CDT WED JUN 6 2018
The National Weather Service in Omaha has issued a
* Flash Flood Warning for...
Burt County in east central Nebraska...
Southeastern Cuming County in northeastern Nebraska...
* Until 1015 PM CDT
* At 618 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Tekamah, Lyons, Craig, Oakland and Summit Lake State Recreation
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4175 9667 4192 9669 4199 9656 4199 9619
4175 9617
$$
Billings Wright2 follow-up statements
371
WGUS73 KOAX 070218
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
918 PM CDT WED JUN 6 2018
NEC021-039-070315-
/O.CON.KOAX.FF.W.0002.000000T0000Z-180607T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burt NE-Cuming NE-
918 PM CDT WED JUN 6 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
BURT AND SOUTHEASTERN CUMING COUNTIES...
At 620 PM CDT, local law enforcement reported flash flooding in near
the Burt and Cuming county line. This flooding is likely continuing
as of 915 PM. More than three inches of rain fell in a short amount
of time. Flash flooding is already occurring.
Some locations that may experience flooding include...
Tekamah, Lyons, Craig, Oakland and Summit Lake State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4175 9667 4192 9669 4199 9656 4199 9619
4175 9617
$$
BLB500
WGUS73 KOAX 070316
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley Nebraska
1016 PM CDT WED JUN 6 2018
NEC021-039-070325-
/O.EXP.KOAX.FF.W.0002.000000T0000Z-180607T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Burt NE-Cuming NE-
1016 PM CDT WED JUN 6 2018
...THE FLASH FLOOD WARNING FOR BURT AND SOUTHEASTERN CUMING COUNTIES
HAS EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures and
remain alert for possible water over roadways.
LAT...LON 4175 9667 4192 9669 4199 9656 4199 9619
4175 9617
$$
BLBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:14 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 6, 6:14 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 614 PM CDT Wed Jun 6 2018 .SHORT TERM...(Tonight through Thursday Night) Issued at 312 PM CDT Wed Jun 6 2018 An upper level ridge remained in place over the central CONUS today. Locally, isolated showers and storms continued to diminish as they drifted across northeast Nebraska and southwest Iowa late this morning. It was another hot day as temperatures climbed to around 10 degrees above normal, reaching the low to mid 90s across southeast Nebraska and southwest Iowa. A few areas of convection were beginning to bubble around 3pm this afternoon from northwest Iowa through south-central Nebraska. More showers and storms will continue to develop along an old outflow boundary from an MCS that moved through Minnesota early this morning. CAMs continue to depict storms popping up across central Iowa shortly before 00Z this evening, and gradually develop west along the boundary into eastern Nebraska. Storms will then surge southeast, reaching the northern Missouri border after midnight. The SPC has placed us in a Slight Risk for severe storms this evening. Abundant low level moisture will help produce around 4000 J/kg of CAPE across the region. While this large amount of instability will be enough to create intense updrafts, capable of producing some large hail and strong winds, shear will be a limiting factor these storms. With only 20 to 35 kts of 0-6km bulk shear, it seems as though storms may struggle to stay organized, especially in eastern Nebraska. Additional showers and storms will develop across west-central portions of Nebraska and Kansas overnight as an upper level disturbance tracks along the ridge. Supported by the low level jet, this convection will likely bring lingering precipitation to the forecast area through Thursday morning. There may be a brief lull in convective activity late morning/early Thursday afternoon before showers and storms are kicked off once again around 00Z Friday. For now we will remain in a Marginal Risk for severe storms. While the bulk shear may be slightly better, up to 40 kts, instability is less impressive. Relief from the heat will come Thursday with highs only in the low to mid 80s. .LONG TERM...(Friday through Wednesday) Issued at 312 PM CDT Wed Jun 6 2018 Showers and storms will move out of the region Friday morning, allowing afternoon temperatures to climb back towards 90. Yet another weak disturbance will track along the ridge Friday night, into Saturday morning, followed by another ripple in the upper level flow Saturday night. Temperatures over the weekend will remain in the upper 80s and lower 90s. The ridge across the nation's midsection will finally be broken down early next week, as a large low pressure system pushes into western Canada. While models diverge on solutions in regards to precipitation, they do agree that a cold front associated with this system will bring temperatures back down into the mid 80s through much of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 605 PM CDT Wed Jun 6 2018 Isolated to scattered showers and thunderstorms will move through eastern Nebraska and southwest Iowa this evening. Storms may contain strong winds and large hail. Precipitation coverage will gradually diminish through Thursday morning. Otherwise, VFR conditions are expected with light southerly winds. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...KG LONG TERM...KG AVIATION...KG
Hazardous weather outlook, Jun 6, 3:49 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 349 PM CDT Wed Jun 6 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-071100- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 349 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Isolated to scattered severe storms will be possible tonight. The primary hazards will be damaging winds,large hail, lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday On and off thunderstorm chances will continue into early next week with isolated severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight.
In the hours before
Local storm report, Jun 6, 5:29 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
529 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 N OAKLAND 41.84N 96.47W
06/06/2018 E1.75 INCH BURT NE TRAINED SPOTTER
&&
HDLocal storm report, Jun 6, 5:34 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
534 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 2 E OAKLAND 41.83N 96.42W
06/06/2018 M1.75 INCH BURT NE TRAINED SPOTTER
&&
HDLocal storm report, Jun 6, 5:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
535 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL DECATUR 42.01N 96.25W
06/06/2018 M1.00 INCH BURT NE PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM DECATUR.
&&
HDLocal storm report, Jun 6, 5:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL PETERSBURG 41.86N 98.08W
06/06/2018 M1.00 INCH BOONE NE TRAINED SPOTTER
QUARTER SIZED HAIL AND STRONG WINDS
REPORTED. NO WIND SPEED ESTIMATE GIVEN.
&&
HDLocal storm report, Jun 6, 5:57 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
557 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 4 W OAKLAND 41.83N 96.54W
06/06/2018 E0.88 INCH BURT NE LAW ENFORCEMENT
40 MPH WINDS TOO.
&&
CZLocal storm report, Jun 6, 6:13 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
613 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 4 NE WEST POINT 41.87N 96.65W
06/06/2018 M2.50 INCH CUMING NE PUBLIC
&&
HDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:01 PM CDT | Special Weather Statement | OAX | Burt | 44 min |
| Jun 6, 4:04 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| Jun 6, 4:33 PM CDT | Tornado Warning | OAX | Burt | 27 min |
| Jun 6, 4:56 PM CDT | Tornado Warning | OAX | Burt | 34 min |
| Jun 6, 5:22 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 38 min |
| Jun 6, 5:27 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 48 min |
| Jun 6, 5:31 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte | 29 min |
| Jun 6, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Dodge, Washington | 46 min |
| Jun 6, 6:00 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 45 min |
| Jun 6, 6:03 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Stanton | 42 min |
| Jun 6, 6:26 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 6, 6:35 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 25 min |
| Jun 6, 6:45 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Cuming, Dodge, Stanton | 30 min |
| Jun 6, 6:49 PM CDT | Special Weather Statement | OAX | Stanton | 26 min |
| Jun 6, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Madison, Platte, Stanton | 48 min |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.